Immunotherapy

  • 13 replies
  • 27 subscribers
  • 856 views

Hi - just a query. I started Immunotherapy this time last year with a two year programme. I’m pleased to say it’s working wonderfully well so far at keeping my incurable cancer at bay. My question is has anyone got current experience of what happens at the end of the NHS two year programme?

  • Hi i had it for two years, and finished in 2019,,,in 2021 had thirteen sessions radiotherapy. On lungs.

    I asked my oncologist when and if the cancer starts up what then, back on chemo for me, though  i can have radiotherapy on , other parts that may be effected, but never again for lungs..

    You still have a while to go, but we always think, what if.ii was on Prembo no side effects for me. Hope this helps, ask anything you may wish to know, 

  • Hi 

    I've just completed my two years and I'm researching what the advice is for my cancer (rcc) whether to carry on or stop.  I've a session with my oncologist next week and I'm going to bombard him with questions and research papers!  

    There's a school of thought that says continue until complete response, disease progression or intolerable side effects.  My thought is I should stop before the next immune related adverse event because it might be impactful.  

    There's a lot of research going on in this area ATM.   For some cancers eg lung I believe, they will only give it for 2 years.  

  • Hi Dek. I’m only having my third infusion this week. I’m on Nivolumab which apparently isn’t subject to a two-year cut off. I’ve already been told I should be eligible for a trial at two-years. This is for tonsil cancer which has metastasised to chest and lung.

  • Thanks for sharing Mark

    Dek 

  • Hi DekH, it would appear that I'm on a very similar path to yourself, although I am about 6 months behind you.

    I also have the same numbness in my fingertips and toes/soles of my feet. Has your accupunture or treatments helped in this area?

    I'm on prembro for 2 years also, up until may 2025.

    I hope you continue to have such a good response to your treatment.

    Best wishes,

    Steven

  • Hi Steven - I’ve still got the numbness issues but i’m advised this is from the Chemotherapy not the immunotherapy. Luckily I’ve had no side affects from the PEMBROLIZumab (at least that I’m aware of). The cancer on my liver appears to have gone and that on my oesophagus has shrunk. So I’m currently on three month scans and meetings with my Oncologist who continues to monitor how things are going. I guess I will just st have to see what happens at the end of the programme. The acupuncture didn’t help unfortunately but was worth the try. The acupuncturist was happy to continue exploring the treatment but I really didn’t think it was making any impact. I’ve kind of got used to the numbness and I’m far les conscious of it in my fingers but very aware of it with my toes which always seem to feel cold (even when they aren’t). I find the numbness feels a bit similar to that you have half an hour or so after a dentist injection in the gums. Not dead but not fully functioning. My next session now is this Friday and my quarterly scan in a couple of weeks. So fingers crossed things continue to be ttreatable.

    Dek.

    Dek 

  • Here for you as well Steven as you progress on your journey too

    Dek 

  • My treatment is Nivolumab and when I started I was told it was for 2 years but when I hit 2 years the consultant said it was to continue until it was showing no effect.  I'm on treatment 30 and am having a scan March 2nd so we will see how it's doing xx

  • Hi Elliekate, I have had my 43rd round of nivolumab,  like uou I am on it stops working . I've become diabetic because of the treatment but keep going. Take care xx

    Moi

  • Not got actual experience as I had to stop Pembrolizumab after about 5 months due to checkpoint inhibitor induced nephritis, pneumonitis and thyroid issues, but I had definitely been given the impression 2 years was a maximum. The cost of some of these drugs (Pembrolizumab particularly) is eye watering, plus the risk / benefit profile changes over time.